Alert archive / North Carolina / Wind Advisories in 2009

Wind Advisory 2, NWS Raleigh, NC

February 11, 200910 counties in North Carolina

NWS Raleigh, NC issued this wind advisory at Feb 11, 2009, 11:31 AM EST for 10 counties in North Carolina. It took effect at Feb 11, 2009, 4:00 PM EST. It was in force for 7 hr.

The area

The counties it named.

The facts

Issued
Feb 11, 2009, 11:31 AM EST (16:31 UTC)
In effect from
Feb 11, 2009, 4:00 PM EST
Expired
Feb 11, 2009, 11:17 PM EST
In force
7 hr
Issued by
NWS Raleigh, NC

Counties Alamance County, NC, Anson County, NC, Davidson County, NC, Forsyth County, NC, Guilford County, NC, Montgomery County, NC, Orange County, NC, Person County, NC, Randolph County, NC, Stanly County, NC

The radar

The Raleigh/Durham radar (KRAX), 117 km from the middle of the area, began a volume at 16:30 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 4.5 hours before the alert went out and 35 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Greensboro/Hi Pt, NC at 12:00Z on 2009-02-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Greensboro/Hi Pt, NC at 12:00Z on 2009-02-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 208 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
890 m above ground
0-6 km bulk shear
61 kt
0-1 km storm-relative helicity
208 m²/s²
0-3 km storm-relative helicity
258 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS72 KRAH 111631
NPWRAH

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE RALEIGH NC
1131 AM EST WED FEB 11 2009


NCZ007-021>024-038-039-073-074-083-120415-
/O.NEW.KRAH.WI.Y.0002.090211T2100Z-090212T0800Z/
PERSON-FORSYTH-GUILFORD-ALAMANCE-ORANGE-DAVIDSON-RANDOLPH-STANLY-
MONTGOMERY-ANSON-
INCLUDING THE CITIES OF...ROXBORO...WINSTON-SALEM...GREENSBORO...
HIGH POINT...BURLINGTON...CHAPEL HILL...LEXINGTON...ASHEBORO...
ALBEMARLE...TROY...WADESBORO
1131 AM EST WED FEB 11 2009

...WIND ADVISORY IN EFFECT FROM 4 PM THIS AFTERNOON TO 3 AM EST
THURSDAY...

THE NATIONAL WEATHER SERVICE IN RALEIGH HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 4 PM THIS AFTERNOON TO 3 AM
EST THURSDAY. 

A STRONG COLD FRONT WILL APPROACH FROM THE WEST TODAY... AND CROSS
THE NORTH CAROLINA PIEDMONT THIS EVENING. THE APPROACH AND
PASSAGE OF THE COLD FRONT WILL RESULT IN SUSTAINED SOUTH TO
SOUTHWEST WINDS INCREASING TO BETWEEN 20 AND 25 MPH... WITH GUSTS
AROUND 45 MPH LATE THIS AFTERNOON AND EVENING.

WINDS OF THIS STRENGTH MAY KNOCK DOWN A FEW TREES OR TREE LIMBS...
WHICH COULD LEAD TO POWER OUTAGES. WINDS THIS STRONG CAN ALSO MAKE
DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA
CAUTION.

$$

MWS/RLH
1 follow-up statement
000 
WWUS72 KRAH 120417
NPWRAH

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE RALEIGH NC
1117 PM EST WED FEB 11 2009

...WIND ADVISORY IS CANCELLED...

NCZ007-021>024-038-039-073-074-083-120530-
/O.CAN.KRAH.WI.Y.0002.000000T0000Z-090212T0800Z/
PERSON-FORSYTH-GUILFORD-ALAMANCE-ORANGE-DAVIDSON-RANDOLPH-STANLY-
MONTGOMERY-ANSON-
INCLUDING THE CITIES OF...ROXBORO...WINSTON-SALEM...GREENSBORO...
HIGH POINT...BURLINGTON...CHAPEL HILL...LEXINGTON...ASHEBORO...
ALBEMARLE...TROY...WADESBORO
1117 PM EST WED FEB 11 2009

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN RALEIGH HAS CANCELLED THE WIND
ADVISORY. 

A COLD FRONT WILL CROSS CENTRAL NORTH CAROLINA OVERNIGHT. AS THE
PRIMARY LOW LIFTS NORTH INTO THE GREAT LAKES...WINDS WILL BECOME
WESTERLY BEHIND THE FRONT. WESTERLY WIND GUSTS UP TO 20 TO 25 MPH
ARE POSSIBLE OVERNIGHT AS A WEAK HIGH BUILDS INTO THE AREA FROM 
THE WEST. 


$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Raleigh, NC wrote its last area forecast discussion before this wind advisory went out at Feb 11, 7:12 AM EST, 4 hours 19 minutes earlier.

Area forecast discussion, Feb 11, 7:12 AM EST, 4 hours 19 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE RALEIGH NC
712 AM EST WED FEB 11 2009

.SYNOPSIS...
BREEZY SOUTHWEST WINDS ARE EXPECTED TODAY AND THIS EVENING AHEAD OF
A COLD FRONT. THE COLD FRONT WILL PUSH ACROSS THE REGION LATE
TONIGHT. BREEZY WEST WINDS ARE ANTICIPATED THURSDAY AS A STRONG LOW
PRESSURE SYSTEM CROSSES NEW ENGLAND. HIGH PRESSURE WILL BUILD INTO
CENTRAL NORTH CAROLINA THURSDAY NIGHT AND FRIDAY.

&&

.NEAR TERM /THROUGH TODAY/...
AS OF 255 AM TUESDAY...

RIDGING ALOFT AND HIGH PRESSURE OFF THE SOUTHEAST U.S. COAST
CONTINUES TO CONTROL OUR WEATHER ACROSS CENTRAL NORTH CAROLINA THIS
MORNING. MOISTURE ASSOCIATED WITH A POTENT SYSTEM OVER THE SOUTHERN
PLAINS STATES CONTINUES TO RIDE ATOP THE RIDGE AN GIVE US SCATTERED
TO AT TIMES BROKEN PATCHES OF HIGH LEVEL CIRRUS. MODEL SOUNDINGS
CONTINUE TO INDICATE THE POTENTIAL FOR A BRIEF PERIOD OF A THIN
LAYER OF LOW STRATUS AROUND DAYBREAK. FOG LOOKS TO BE LESS OF A
FACTOR AS SURFACE WINDS ARE GENERALLY REAMING BETWEEN 5 TO 10 KTS.
HOWEVER... IF WE DO GO GET ANY FOG... WOULD EXPECT IT TO BE IN THE
SOUTHERN AND CENTRAL COASTAL PLAIN AND SANDHILLS... AS DEWPOINT
DEPRESSIONS THERE ARE ONLY A COUPLE DEGREES.

A STRONG UPPER LEVEL LOW AND ASSOCIATED SURFACE LOW CURRENTLY
LOCATED OVER THE SOUTHERN PLAINS WILL TRACK TO NORTHEAST TODAY. A
TRAILING COLD FRONT ASSOCIATED WITH THIS SYSTEM WILL APPROACH OUR
REGION FROM THE WEST TODAY. IN ADVANCE OF THE SYSTEM WINDS WILL BE
QUITE BREEZY TODAY AS THE MSLP GRADIENT TIGHTENS... WITH SUSTAINED
WINDS AROUND 20 MPH... AND WIND GUSTS AS HIGH AS HIGH AS 30 TO 35
MPH.

ANY STRATUS THIS MORNING SHOULD QUICKLY BEGIN TO LIFT AFTER SUNRISE.
HOWEVER... WITH STRONG LOW LEVEL FLOW INCREASING MOISTURE ACROSS THE
AREA TODAY... IN ADVANCE OF THE AFOREMENTIONED APPROACHING SYSTEM...
EXPECTED SKIES TO REMAIN PARTLY TO MOSTLY CLOUDY TODAY. EXPECT ANY
SHOWERS ASSOCIATED WITH THE COLD FRONT TO REMAIN WEST OF THE AREA
TODAY. HOWEVER... WITH MODELS STILL HINTING AT A BIT OF ISENTROPIC
LIFT IN WESTERN PORTIONS OF THE AREA LATE IN THE DAY... WILL LEAVE
IN A MENTION OF A SLIGHT CHANCE OF SHOWERS IN THE NORTHWEST
PIEDMONT. LOW LEVEL THICKNESS VALUES SOAR TODAY INTO THE 1370S
ACROSS THE AREA. EVEN WITH THE EXPECTED CLOUD COVER TEMPERATURES...
WHICH WILL ARE STILL IN THE MID TO UPPER 50S ACROSS THE AREA AT 08Z
THIS MORNING... ARE EXPECTED TO CLIMB INTO THE 70S TODAY ACROSS THE
ENTIRE AREA. HIGH TEMPS TODAY ARE EXPECTED TO BE IN THE LOWER 70S
NORTHWEST TO UPPER 70S SOUTH AND EAST... OVER 20 DEGREES ABOVE
NORMAL FOR THIS TIME OF YEAR. RECORDS FOR TODAY LOOK TO BE A BIT OUT
OF REACH... KGSO... 78 AND KRDU... 79.

&&

.SHORT TERM /TONIGHT THROUGH SATURDAY/...
AS OF 315 AM WEDNESDAY...

TONIGHT...MODEL GUIDANCE HAS COME INTO BETTER AGREEMENT CONCERNING
THE EASTWARD TRANSLATION OF THE 850-500MB TROUGH AND ASSOCIATED
MOISTURE AXIS/LIFT TONIGHT. EXPECT BAND OF SHOWERS TO TRAVERSE
QUICKLY EAST ACROSS CENTRAL NC BETWEEN 00Z-04Z AS MID/UPPER LEVEL
TROUGH BECOMES NEGATIVELY TILT. WINDS JUST OFF THE SURFACE STILL
PROGGED TO BE QUITE STRONG WITH 45-50KTS EXPECTED AT 850MB AND
AROUND 100KTS AT 500MB. THIS COULD LEAD TO ENHANCED WIND GUSTS IN
THE HEAVIER SHOWERS WITH ISOLATED GUSTS 45-50KTS POSSIBLE...LEADING
TO POTENTIAL FOR MINOR WIND DAMAGE. MAY EVENTUALLY NEED TO ISSUE A
WIND ADVISORY FOR TONIGHT IF IT APPEARS THAT WE WILL BE ABLE TO TAP
THE STRONGER WINDS ALOFT ASIDE FROM CONVECTION. TEMPS EXPECTED TO BE
MILD WITH MOST LOCALES REMAINING IN THE 60S THROUGH MIDNIGHT THEN
COOLING EXPECTED FROM WEST-TO-EAST THEREAFTER. CHOSE TO OMIT THUNDER
IN THE WEST AT THIS TIME DUE TO MARGINAL MID LEVEL LAPSE RATES
THOUGH WIND PROFILES WOULD SUPPORT THUNDER. ALSO...NEAR SURFACE
INSTABILITY WEAK WITH MUCAPES PROJECTED TO BE LESS THAN 300 J/KG.

THURSDAY...MAY NEED TO ISSUE A WIND ADVISORY FOR THURSDAY AS STRONG
MID LEVEL WINDS (50KTS AT 850MB, 75KTS AT 700MB) COULD LEAD TO GUSTS
40-45 MPH WITH SUSTAINED WINDS 20-25 MPH PROBABLE. THIS MAY CAUSE
THE DOWNING OF LARGE TREE LIMBS OR WEAK/DISEASED TREES AS WELL AS A
FEW POWER LINES. DOWNSLOPE COMPONENT WILL OFFSET INITIAL COLD AIR
ADVECTION SURGE SO EXPECT ANOTHER DAY OF MILD TEMPS WITH AFTERNOON
TEMPS MID 60S NW TO NEAR 70 SE. ADVECTION OF DRIER AIR WITH ABOVE
NORMAL TEMPS COUPLED WITH EXCESSIVE DRYING OF FINE FUELS MAY LEAD TO
INCREASED FIRE DANGER (SEE FIRE WEATHER DISCUSSION NEAR END OF THIS
PRODUCT FOR MORE DETAILS.).

THURSDAY NIGHT AND FRIDAY: FAST ZONAL FLOW ALOFT WILL CAUSE AN AREA
OF HIGH PRESSURE TO SCOOT QUICKLY EAST ACROSS THE REGION THU NIGHT
AND FRI. APPROACH OF ANOTHER DISTURBANCE FROM THE WEST LATE FRI
SHOULD RESULT IN AN INCREASE IN CLOUDINESS FROM THE SW LATE IN THE
DAY. TEMPS REMAIN MILD FOR MID FEBRUARY AS LOW LEVEL THICKNESSES
WITH FULL SUN SUPPORT AFTERNOON TEMPS IN THE 60-65 DEGREE RANGE.

OVERRUNNING EVENT TAKES SHAPE FRI NIGHT INTO SATURDAY AS S/W OVER
THE MID MS VALLEY GAINS A SLIGHT NEGATIVE TILT...ENHANCING SLY WAA
FLOW JUST OFF THE SURFACE.  APPROACH OF H3 JETMAX OVER THE DEEP
SOUTH MAY LEAD TO THE DEVELOPMENT OF A SURFACE LOW OVER THE SAVANNAH
RIVER VALLEY BY SATURDAY MORNING. DECENT LOW LEVEL MOISTURE
TRANSPORT COUPLED WITH ISENTROPIC LIFT SHOULD CAUSE LIGHT RAIN TO
SPREAD NORTH ACROSS CENTRAL NC DURING THE PRE DAWN HOURS OF SATURDAY
AND CONTINUE THROUGH SATURDAY MORNING. HAVE INCREASED POPS TO
LIKELY. IF SCENARIO REMAINS CONSISTENT IN LATER MODELS
RUNS...CATEGORICAL POPS WARRANTED. DUE TO CLOUDS AND EXPECTED RAIN
COVERAGE...HAVE DECREASED MAX TEMPS SATURDAY 2-3 DEGREES FROM
PREVIOUS FORECAST. IF IT APPEARS THAT RAIN WILL BE WIDESPREAD...WILL
NEED TO LOWER MAX TEMPS A FEW MORE DEGREES. SHOULD SEE RAIN DIMINISH
SW-NE SATURDAY AFTERNOON AS SURFACE LOW LIFTS E-NE ACROSS SC AND
OFFSHORE OF HATTERAS BY 00Z SUN.

&&

.LONG TERM /SATURDAY NIGHT THROUGH TUESDAY/...
AS OF 645 AM WEDNESDAY...

SORRY FOR THE TARDY ISSUANCE. GOT TOO INVOLVED WITH NEAR/SHORT TERM
DETAILS OR CONCERNS.

FORECAST CONFIDENCE NOT AS HIGH SUNDAY AND BEYOND AS LONG RANGE
GUIDANCE OFFER DIFFERING SOLUTIONS ON TIMING/STRENGTH OF UPPER LEVEL
DISTURBANCES IN BOTH STREAMS. SUNDAY...ECMWF PLACING GREATER
EMPHASIS ON SOUTHERN STREAM SYSTEM CROSSING THE GULF WHILE GFS
WEAKER AND FARTHER SOUTH. DURING THIS TIME PERIOD...GFS DEPICTS MORE
AMPLITUDE WITH NORTHERN STREAM S/W CROSSING MID MS VALLEY INTO OH
VALLEY. DUE TO PROJECTED PATHS...HIGHLY UNCERTAIN IF PRECIP WILL
OCCUR ACROSS CENTRAL NC BUT SHOULD AT LEAST PARTLY-MOSTLY CLOUDY
SKIES. MODELS DO SUGGEST MODIFIED ARCTIC HIGH BUILDING INTO REGION
FROM THE NW MONDAY INTO TUESDAY. THIS SHOULD LEAD TO A DECREASE IN
CLOUDINESS WITH TEMPS NEAR TO A LITTLE BELOW NORMAL.

&&

.AVIATION /12Z WEDNESDAY THROUGH SUNDAY/...
AS OF 740 AM WEDNESDAY...

HIGH PRESSURE LOCATED OVER THE WESTERN ATLANTIC THIS MORNING WILL
CONTINUE TO TRANSPORT MOIST AIR INTO THE REGION THIS MORNING. A
BRIEF PERIOD OF MVFR CIGS AND VISBYS WILL BE POSSIBLE AT KRDU...
KFAY.. AND KRWI... WITH POSSIBLY SOME IFR VISBYS AT KFAY. MARGINAL
LLWS WILL BE A THREAT AT ALL TAF SITES THIS MORNING UNTIL MIXING
BEGINS AND HIGHER MOMENTUM AIR IS ALLOWED TO MIX DOWN TO THE
SURFACE. UNTIL 14Z HAVE CONTINUED TO INCLUDE A MENTION OF LLWS AT
ALL TAF SITES.

VFR CIGS SHOULD PREVAIL AFTER 14Z TODAY AT ALL TAF SITES. HOWEVER...
AS A STRONG COLD FRONT WILL APPROACH THE REGION FROM THE WEST
TODAY... WINDS WILL INCREASE AS THE PRESSURE GRADIENT TIGHTENS.
EXPECT SUSTAINED SOUTHWESTERLY WINDS OF 12 TO 15 KTS THIS MORNING TO
INCREASE 20 TO 25 KTS THIS AFTERNOON AND CONTINUE INTO THE EVENING
HOURS. SHOWERS ASSOCIATED WITH THE AFOREMENTIONED COLD FRONT ARE
EXPECTED TO CROSS THE REGION BETWEEN 01Z AND 06Z THIS EVENING...
WITH A BRIEF PERIOD OF MVFR CIGS AND WIND GUSTS UP TO 40 TO 45 KTS
ASSOCIATED WITH THE BAND OF SHOWERS. WINDS BEHIND THE FRONT WILL
VEER TO WESTERLY AT AROUND 05 TO 07Z AND SKIES WILL RAPIDLY CLEAR.
HOWEVER... WINDS SHOULD STILL REMAIN QUITE BREEZY... WITH WINDS WIND
GUST UP TO 25 KTS STILL POSSIBLE THOUGH 12Z THURSDAY.

VFR CONDITIONS ARE EXPECTED THURSDAY MORNING THROUGH FRIDAY  EVENING
AS SURFACE HIGH PRESSURE BUILDS BACK INTO THE AREA. HOWEVER...
STRONG WINDS FROM THE WEST ARE EXPECTED THROUGH THURSDAY AND THIS
COULD CAUSE SOME CROSSWIND ISSUES... ESPECIALLY IN THE AFTERNOON ON
THURSDAY AS WINDS COULD GUST AS HIGH AS 30 TO 35 KTS. ANOTHER SYSTEM
WILL BE POSSIBLE AGAIN ON FRIDAY NIGHT INTO THE WEEKEND... BRINGS
CHANCES OF RAIN BACK TO THE FORECAST.

&&

.FIRE WEATHER...
AS OF 315 AM WEDNESDAY...

WILL INCLUDE A HEADLINE IN FIRE WEATHER FORECAST THIS MORNING TO
MENTION INCREASE FIRE DANGER ON THU. BREEZY/STRONG WEST WINDS STILL
ANTICIPATED FOR THU. THESE WINDS WILL ALSO ADVECT DRIER AIR INTO THE
REGION LEADING TO MINIMUM RH VALUES NEAR THE CRITICAL 25 PERCENT
VALUE. WHILE TEMPS WILL NOT BE AS WARM AS TODAY...THEY WILL STILL BE
10-15 DEGREES ABOVE NORMAL. WHILE FINE FUELS MAY START OUT MOIST
(DEPENDENT UPON QUANTITY OF RAIN TONIGHT. TYPICALLY...HEAVIER
SHOWERS WILL NOT ALLOW MOISTURE TO SOAK INTO FINE FUELS AS WELL AS A
STEADY LIGHT RAIN)...EXPECT THEM TO DRY OUT SUFFICIENTLY BY LATE
MORNING OR MID DAY TO SUPPORT ENHANCED FIRE ACTIVITY. DAY SHIFT WILL
NEED TO COORDINATE WITH NC FORESTRY OFFICIALS FOR POSSIBLE ISSUANCE
OF A FIRE WEATHER WATCH...LEADING INTO A RED FLAG WARNING FOR THE
AREA THURSDAY.

&&

.RAH WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

SYNOPSIS...WSS
NEAR TERM...BSD
SHORT TERM...WSS
LONG TERM...WSS
AVIATION...BSD
FIRE WEATHER...WSS
Hazardous weather outlook, Feb 11, 10:29 AM EST, 1 hour 2 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE RALEIGH NC
1029 AM EST WED FEB 11 2009

NCZ007>011-021>028-038>043-073>078-083>086-088-089-121200-
PERSON-GRANVILLE-VANCE-WARREN-HALIFAX-FORSYTH-GUILFORD-ALAMANCE-
ORANGE-DURHAM-FRANKLIN-NASH-EDGECOMBE-DAVIDSON-RANDOLPH-CHATHAM-WAKE-
JOHNSTON-WILSON-STANLY-MONTGOMERY-MOORE-LEE-HARNETT-WAYNE-ANSON-
RICHMOND-SCOTLAND-HOKE-CUMBERLAND-SAMPSON-
1029 AM EST WED FEB 11 2009

...FIRE WEATHER WATCH IN EFFECT THURSDAY AFTERNOON...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA.

.DAY ONE...TODAY AND TONIGHT.

TODAY...SOUTHWEST WINDS WILL INCREASE TO BETWEEN 15 AND 20 MPH
WITH GUSTS UP TO 35 MPH LIKELY. THESE TYPE OF WINDS WILL BE STRONG
ENOUGH TO DOWN LARGE TREE LIMBS AS WELL AS DISEASED OR DECAYING
TREES AS WELL AS TREES WITH A SHALLOW ROOT SYSTEM. THIS EVENING A
BAND OF SHOWERS WILL CROSS THE REGION AHEAD OF A COLD FRONT. WIND
GUSTS AS HIGH AS 45 MPH MAY OCCUR WITH THE HEAVIER SHOWERS. WINDS
OF THIS STRENGTH WILL BE STRONG ENOUGH TO DOWN A FEW TREE LIMBS AND
TOSS AROUND UNSECURED TRASH CANS AND LAWN FURNITURE. IN ADDITION...
DRIVERS OF HIGH PROFILE VEHICLES SHOULD USE EXTRA CAUTION... AS
THESE WINDS CAN MAKE HANDLING OF THESE TYPES OF VEHICLES DIFFICULT.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

  FIRE WEATHER WATCH.

WEST WINDS GUSTING AS HIGH AS 35 MPH COUPLED WITH DRIER AIR MOVING
INTO CENTRAL NORTH CAROLINA WILL INCREASE THE POSSIBILITY OF GRASS
AND BRUSH FIRE ACTIVITY THURSDAY. ANY GRASS OR BRUSH FIRES THAT
IGNITE WILL HAVE THE POTENTIAL TO QUICKLY SPREAD AS GRASSES AND
TREE LITTER WILL BE QUITE DRY. IF YOU OBSERVE A GRASS OR BRUSH
FIRE... CALL THE FIRE DEPARTMENT IMMEDIATELY.

WSS/GIH

The office that day

Everything else NWS Raleigh, NC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 11, 10:22 AM ESTFire Weather WatchRAHAlamance, Anson, Chatham, Cumberland, Davidson, Durham and 25 more19 hr

Nearby

Wind Advisories in North Carolina, 2009Every wind advisory in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.